Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 29, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 15, 2018, 10:11 AM EDT for Lafayette County, Madison County, Florida; 4 counties in Georgia. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2018, 10:11 AM EDT (14:11 UTC)
- Expired
- Apr 15, 2018, 10:45 AM EDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lafayette County, FL, Madison County, FL, Berrien County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 35 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 10:15 AM EDT | TSTM WND DMG | 2 Wnw Nashville, GA | TREE DOWN ON CHASERVILLE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.2
The text
As transmitted.
602
WUUS52 KTAE 151411
SVRTAE
FLC067-079-GAC019-075-173-185-151445-
/O.NEW.KTAE.SV.W.0029.180415T1411Z-180415T1445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
1011 AM EDT SUN APR 15 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northern Lafayette County in Big Bend of Florida...
Eastern Madison County in Big Bend of Florida...
Southeastern Cook County in south central Georgia...
Berrien County in south central Georgia...
Lowndes County in south central Georgia...
Lanier County in south central Georgia...
* Until 1045 AM EDT.
* At 1011 AM EDT, severe thunderstorms were located along a line
extending from near Enigma to near Blue Springs, moving east at 30
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mayo, Lake Park, Nashville, Lakeland, Valdosta, Ray City, Alapaha,
Moody Air Force Base, Meigs, Dasher, Lee, Barretts, New Lois,
Glory, Buckville, Hansell, Allenville, Weber, I-75 At Exit 11 and
San Pedro Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2998 8337 3071 8329 3136 8337 3139 8312
3128 8304 3119 8305 3118 8297 3087 8297
3085 8309 3080 8313 3063 8314 3063 8329
3059 8326 3042 8322 3039 8317 3025 8325
3018 8325 3011 8323 3008 8307 2995 8293
TIME...MOT...LOC 1411Z 262DEG 28KT 3132 8334 3043 8328
HAIL...<.75IN
WIND...60MPH
$$
11-NGUYENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 9:22 AM EDT, 49 minutes earlier.
Area forecast discussion, Apr 15, 9:22 AM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
922 AM EDT Sun Apr 15 2018
...SEVERE WEATHER THREAT CONTINUES
.NEAR TERM [Through Today]...
Squall line continues to march steadily eastward across our
eastern zones. The primary threat will continue to be damaging
straight line winds and we have received several reports of
damage. However, a couple of tornadoes will be possible in and
even behind this line. The severe threat should be east of the
area by midday or shortly thereafter. Post-frontal clouds and
showers will linger into the afternoon before clearing occurs from
southwest to northeast.
&&
.PREV DISCUSSION [654 AM EDT]...
.SHORT TERM [Tonight Through Tuesday]...
Cold front will be east of the area as the short term begins.
Supporting trough will lift northeast leaving behind rising
heights with an upstream ridge over the southern Plains and
surface high pressure moving across the northern Gulf. The
atmospheric column dries out to under 0.50 inches which will lead
to dry conditions this period. Much cooler temperatures will
continue into Monday with highs in the upper 60s to around 70
degrees. As high pressure moves in, a warmup in anticipated
Tuesday with highs in the mid 70s.
.LONG TERM [Tuesday Night Through Sunday]...
High pressure will slide east into the Atlantic with the approach
of a weak cold front Thursday. Models do indicate a little more
moisture compared to 24 hours ago so introduced a slight chance
for a shower or two along the front. High pressure will quickly
build in for Friday but will be short lived with the approach of a
much stronger system. Increasing clouds expected Saturday with the
main system on approach for Sunday/Sunday night. Some timing
differences between the models but each do show a latter half of
the weekend storm system, increasing confidence for showers and
thunderstorms ahead of the next work week.
.AVIATION [Through 12Z Monday]...
A line of strong thunderstorms is moving through the region.
Mostly MVFR CIGs are expected this morning. Winds are strong today
with 25 to 30 mph gusts possible. VFR conditions will return late
this morning in western locations and this afternoon at VLD.
.MARINE...
Winds have increased ahead of a cold front which will move
through the coastal waters today. Strong to severe thunderstorms
are also possible ahead of the front. Small craft advisories are
in effect through Monday afternoon, at which time wind speeds
should slowly decrease. More favorable marine conditions are
expected beginning Tuesday.
.FIRE WEATHER...
Drier air will be in place this week after a cold front moves
through today. Minimum RH values are expected to remain above the
critical threshold for red flag conditions. High dispersion values
over 75 are possible this afternoon. A wetting rain is expected
today at all locations.
.HYDROLOGY...
One to two inches of rain, with isolated higher amounts, is
expected as the squall line moves through today. Based on these
values, a river point or two could reach action stage, however
river flooding isn't expected. Some ponding of water in low lying
areas could occur, but widespread flooding is not expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 71 43 69 45 76 / 100 0 0 0 0
Panama City 68 49 69 52 73 / 90 0 0 0 0
Dothan 68 41 66 44 76 / 100 0 0 0 0
Albany 70 43 65 44 75 / 100 0 0 0 0
Valdosta 72 44 65 44 74 / 100 0 0 0 0
Cross City 75 46 66 45 74 / 100 0 0 0 0
Apalachicola 71 48 68 49 72 / 100 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 8 AM EDT /7 AM CDT/ Monday for Coastal
Bay-South Walton.
High Surf Advisory until 11 AM EDT /10 AM CDT/ Monday for
Coastal Gulf.
GA...None.
AL...None.
GM...Small Craft Advisory until 2 PM EDT Monday for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Suwannee River to Apalachicola FL from 20 to
60 NM-Waters from Apalachicola to Mexico Beach FL from 20
to 60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
&&
NEAR TERM...Wool
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...McD
MARINE...Scholl
FIRE WEATHER...McD
HYDROLOGY...BarryIn the hours before
Local storm report, Apr 15, 9:39 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
939 AM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM TSTM WND DMG 1 ESE HANOVER 30.93N 84.64W
04/15/2018 DECATUR GA UTILITY COMPANY
TREES AND POWER LINES ACROSS THE COUNTY.
&&
JLFLocal storm report, Apr 15, 9:41 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
941 AM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM TSTM WND DMG 2 NNW EBB 30.38N 83.66W
04/15/2018 MADISON FL AMATEUR RADIO
TWO TREES DOWN ON THE 8000 BLOCK OF HWY 221.
&&
JLFLocal storm report, Apr 15, 9:48 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
948 AM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM TSTM WND DMG LAMONT 30.38N 83.81W
04/15/2018 JEFFERSON FL LAW ENFORCEMENT
DOWNED TREE IN THE ROADWAY.
&&
JLFLocal storm report, Apr 15, 9:50 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
950 AM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM TSTM WND DMG 2 NNE BAUM 30.52N 84.08W
04/15/2018 LEON FL LAW ENFORCEMENT
TREE BLOCKING THE ROADWAY.
&&
JLFLocal storm report, Apr 15, 10:08 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1008 AM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM TSTM WND DMG VEREEN 30.27N 84.24W
04/15/2018 WAKULLA FL 911 CALL CENTER
TREES DOWN ALONG OLD WOODVILLE ROAD.
&&
JLFLocal storm report, Apr 15, 10:10 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1010 AM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM TSTM WND DMG 4 NE PLUM ORCHARD 30.19N 84.10W
04/15/2018 WAKULLA FL 911 CALL CENTER
TREE DOWN ON COASTAL HWY.
&&
JLFThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:44 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Apr 15, 3:28 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 48 min |
| Apr 15, 4:38 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Apr 15, 6:32 AM EDT | Special Marine Warning | TAE | 88 min | |
| Apr 15, 7:09 AM EDT | Tornado Warning | TAE | Bay, Calhoun, Gulf | 36 min |
| Apr 15, 7:29 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Apr 15, 8:16 AM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Wakulla | 44 min |
| Apr 15, 8:28 AM EDT | Tornado Warning | TAE | Jackson | 32 min |
| Apr 15, 8:34 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison, Taylor, Wakulla | 41 min |
| Apr 15, 8:37 AM EDT | Special Marine Warning | TAE | 113 min | |
| Apr 15, 8:48 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison | 27 min |
| Apr 15, 9:11 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison, Taylor | 49 min |
| Apr 15, 9:37 AM EDT | Severe Thunderstorm Warning | TAE | Madison | 38 min |
| Apr 15, 10:21 AM EDT | Special Marine Warning | TAE | 24 min | |
| Apr 15, 10:55 AM EDT | Special Marine Warning | TAE | 65 min | |
| Apr 15, 10:58 AM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 47 min |
| Apr 15, 8:55 AM EDT | Tornado Warning | TAE | Baker, Decatur, Miller, Mitchell | 35 min |
| Apr 15, 10:03 AM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Irwin, Tift, Turner | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.